MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-1-121
Medical Device Problem Codes Fracture (1260); Unstable (1667); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646); Joint Laxity (4526)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Device evaluated by manufacturer? not returned.
 
Event or Problem Description
The cemented shaft was separated from the femur.The item was explanted on 10 november and replaced by a gmrs femur (distal femoral replacement).Initial implantation took place in 2017.Since one week instability was noticeable.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture and loosening involving a hmrs femoral component was reported.The event was confirmed based on medical review method & results :product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review:a review of the provided medical records by a clinical consultant stated the following comment: ".The cemented shaft was separated from the femur.Stem explanted on 10 november and replaced by a gmrs (distal femoral replacement)" undated x-ray lateral right knee: cemented long-stem hinged tka with distal tibial stem not visualized.An angular deformity is noted at the junction of the femoral stem and femoral component.Undated brief translation of user report: ".Increasing pain and instability right knee.Ct.Fracture between femoral component to cemented femoral shaft with gross loosening of femoral component.Indication for surgical treatment." no clinical or pmh, no patient demographics, no operative reports, no dated serial x-rays, no examination of explanted components.While the undated x-ray appears to confirm the event description, insufficient information is presented to create a medical report for this case.Product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient had loosening and fracture of device.The event was confirmed based on medical review.A review of the provided medical records by a clinical consultant stated the following comment: ".The cemented shaft was separated from the femur.Stem explanted on 10 november and replaced by a gmrs (distal femoral replacement)"undated x-ray lateral right knee: cemented long-stem hinged tka with distal tibial stem not visualized.An angular deformity is noted at the junction of the femoral stem and femoral component.Undated brief translation of user report: ".Increasing pain and instability right knee.Ct.Fracture between femoral component to cemented femoral shaft with gross loosening of femoral component.Indication for surgical treatment." no clinical or pmh, no patient demographics, no operative reports, no dated serial x-rays, no examination of explanted components.While the undated x-ray appears to confirm the event description, insufficient information is presented to create a medical report for this case.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The cemented shaft was separated from the femur.The item was explanted on (b)(6) and replaced by a gmrs femur (diatal femoral replacement).Initial implantation took place in 2017.Since one week instability was noticeable.

Brand Name
MRH KNEE FEM M RGT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10926754
Report Number0002249697-2020-02565
Device Sequence Number19072504
Product Code KRO
UDI-Device Identifier07613327045161
UDI-Public07613327045161
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number6481-1-121
Device Catalogue Number64811121
Device Lot NumberABN2D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;